MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE
Model Number 00711144
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device subject of the reported event was returned to use for evaluation.The returned device was evaluated and found to be functional, with no apparent damage to the device.Successful deployment of the video capsule requires brisk manual actuation of the advance device handle.Based on the description of the event and subsequent evaluation, the cause of the unsuccessful deployment and resultant cable extension from the side of the holder was likely to be insufficient handle actuation by the user.The instructions for use include the following statements: "push the video capsule into the capsule cup with the optical dome of the video capsule facing out.Listen for an audible click (this indicates that the capsule is appropriately seated within the capsule cup).To deploy the capsule: open the finger ring handle briskly until it stops.Confirm capsule delivery endoscopically by looking through the clear capsule cup and seeing the cable and the empty capsule cup.If the capsule does not fully deploy, close the finger ring handle, slightly alter the position/angulation of the endoscope, straighten the handle and catheter and repeat deployment.After capsule delivery, close the finger ring handle until the deployment cable is retracted into the catheter." the device history record of the subject device lot was reviewed and found no noted nonconformities.There have been no other complaints associated with this lot.In-service training was performed and included instruction on handle actuation.No further issues have been reported after in-service was completed.
 
Event or Problem Description
The user facility reported that during a procedure which included use of the advance capsule delivery device, the device failed to deploy the video capsule.Upon withdrawal of the endoscope and device, the capsule deployment cable was observed extending from the side of capsule holder.The procedure was successfully completed with a second advance device and there was no reported harm to the patient.

Brand Name
ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE
Common Device Name
DELIVERY DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key8318188
Report Number1528319-2019-00006
Device Sequence Number19396541
Product Code NEZ
UDI-Device Identifier00816765011188
UDI-Public(01)00816765011188
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K163495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2021
Device Model Number00711144
Device Catalogue Number00711144
Device Lot Number1809098
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2019
Initial Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1